How To Treat Mental Illness Symptoms?
Good evening, permission to ask. I have a friend who is diagnosed with mental disorders. After the examination, it turned out that he produced too much dopamine. Symptoms arise when he is too ambitious to achieve something and begins to look like he is not himself. I used to have treatment in early 2018 and did not relapse like other normal people. Until early August, the disease started to reappear and has been going on for a long time until now. Even though my friend is a smart enough person who graduated from s2 in a state university with cum laude results. I am very concerned, is there any good treatment advice. Thank you
Good evening, thanks for asking at HealthReplies.com. Dopamine is a type of neurotransmitter, or chemical in the body that is responsible for transmitting signals between nerve cells in the brain. Since the brain has a very important role in human life, the right amount of dopamine is needed for the person to function properly, be it physically or mentally.
Mentally, dopamine affects emotional responses, mood or feelings, sleep time, memory, learning, concentration. With the vital role of dopamine in determining a person's mental condition, this chemical is often referred to in mental medicine. Among the mental illnesses that arise due to dopamine deficiency are depression and Parkinson's disease.
Meanwhile, when there is an excess of dopamine levels, what happens is a person can feel too stimulated, easily anxious, feel unable to sit still, hyperactive, have trouble sleeping, feel paranoid or worry too much about things around him, act aggressively, and even hallucinate. On the other hand, excess dopamine also makes it easier for a person to learn new things, has high energy, feels happy and his mind works faster - or more simply, smarter.
Regarding your question, a relapse of your friend's condition could be caused by a variety of things which may also be a random, unpredictable condition. To be able to treat your friend's condition, if the problem is clear, namely excess dopamine, then all you can do is take him back to a psychiatrist. The psychiatrist will likely prescribe antipsychotic drugs, in addition to advice on consuming high-serotonin or carbohydrate-rich foods, avoiding caffeinated drinks such as coffee and tea, and avoiding foods that contain dopamine-forming ingredients such as chocolate, duck, cheese and chicken.
However, if the problem is mental, there is no other way or other specialist who can handle it except a psychiatrist. Especially for dispensing psychiatric drugs, apart from psychiatrists, other doctors are not free to use them because these drugs tend to be misused so that their use is closely monitored. Therefore, the best treatment advice is to take your friend to a psychiatrist, and regularly control and always take medication unless allowed to stop. So, hopefully it answers your question.